Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 38, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 6, 2007, 3:28 PM MST for Gila County, Navajo County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 6, 2007, 3:28 PM MST (22:28 UTC)
- Expired
- Aug 6, 2007, 5:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
Counties Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 58 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 4:45 PM MST | FLASH FLOOD | Carrizo, AZ | US 60 CLOSED DUE TO ROCK SLIDE AT MILE MARKER 321. FLOODING OBSERVED ON STATE ROAD 73. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 062231
FFWFGZ
AZC007-017-070030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
328 PM MST MON AUG 6 2007
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
SOUTH CENTRAL NAVAJO COUNTY IN NORTHEAST ARIZONA...
THIS INCLUDES THE CITY OF SHOW LOW...
* UNTIL 530 PM MST
* AT 322 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHUMWAY...
TAYLOR AND SNOWFLAKE
A LINE OF THUNDERSTORMS IS PRODUCING HEAVY RAINFALL FROM SNOWFLAKE
TO CARRIZO INCLUDING THE COMMUNITIES OF SHOW LOW...PINEDALE...
LINDON...TAYLOR...SNOWFLAKE AND SHUMWAY. EXPECT RAPIDLY RISING WATER
IN CREEKS AND STREAMS WITH ROCKS AND MUD ON LOCAL AREA ROADWAYS. IF
YOU LIVE IN AN AREA THAT IS PRONE TO FLASH FLOODING TAKE IMMEDIATE
ACTION AND MOVE TO HIGHER GROUND.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.
LAT...LON 3396 11037 3397 11006 3437 11000 3455 11004
3453 11031 3435 11029
$$
BOHLIN2 follow-up statements
000
WGUS75 KFGZ 062309
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
401 PM MST MON AUG 6 2007
AZC007-017-070030-
NAVAJO AZ-GILA AZ-
401 PM MST MON AUG 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR EAST
CENTRAL GILA AND SOUTH CENTRAL NAVAJO COUNTIES...
AT 356 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS NEAR CARRIZO
REPORTED HEAVY RAINFALL WITH LOCAL AREA WASHES RUNNING UP TO
BANKFULL.
FLASH FLOODING IS ALSO OCCURRING IN TAYLOR AND SNOWFLAKE WHERE LAW
ENFORCEMENT OFFICIALS ARE REPORTING WATER FROM COTTONWOOD WASH
FLOWING OVER ITS BANKS WITH THE WEST SIDES OF BOTH TAYLOR AND
SNOWFLAKE CURRENTLY FLOODING. THUNDERSTORMS NEAR CARRIZO WILL BE
SLOWLY MOVING SOUTHWEST AND THE STORMS NEAR SNOWFLAKE AND TAYLOR
WILL CONTINUE TO MOVE TO THE NORTHEAST.
HEAVY RAINFALL AND FLASH FLOODING WILL OCCUR FROM CARRIZO NORTHWARD
TO THE SNOWFLAKE AREA. IF YOU ARE IN A LOW LYING AREA OR NEAR WASHES
OR CREEKS MOVE TO HIGHER GROUND IMMEDIATELY.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.
LAT...LON 3396 11037 3397 11006 3437 11000 3455 11004
3453 11031 3435 11029
$$
BOHLIN000
WGUS75 KFGZ 070032
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
524 PM MST MON AUG 6 2007
AZC007-017-070034-
NAVAJO AZ-GILA AZ-
524 PM MST MON AUG 6 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MST FOR EAST CENTRAL
GILA AND SOUTH CENTRAL NAVAJO COUNTIES...THUNDERSTORMS AND HEAVY
RAINSHOWERS HAVE DIMINISHED OVER THE WARNING AREA. WATER FLOW IN
LOCAL AREA CREEKS AND STREAMS ARE STILL REPORTED TO BE RUNNING HIGH.
FLOODING WAS REPORTED ALONG HIGHWAY 377 FROM HEBER TO HOLBROOK.
FLOODING WAS ALSO REPORTED IN THE COMMUNITIES OF SNOWFLAKE AND
TAYLOR ESPECIALLY ALONG THE COTTONWOOD WASH. EXPECT CONDITIONS TO
IMPROVE OVER THE NEXT SEVERAL HOURS AS WASHES AND CREEKS SLOWLY
RECEDE.
LAT...LON 3396 11037 3397 11006 3437 11000 3455 11004
3453 11031 3435 11029
$$
BOHLINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:20 PM MST, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 6, 2:20 PM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 220 PM MST MON AUG 6 2007 .SYNOPSIS...EXPECT AFTERNOON AND EVENING RAIN SHOWERS AND THUNDERSTORMS TO DIMINISH IN COVERAGE FROM WEST TO EAST THROUGH THURSDAY. MOIST CONDITIONS MAY RETURN FOR FRIDAY AND THE WEEKEND. && .DISCUSSION...A SLOW MOVING TROUGH OF LOW PRESSURE LIES OVER THE PACIFIC NORTHWEST WITH ITS AXIS ALONG A LINE FROM ABOUT SPOKANE WA TO EUREKA CA. AS THE TROUGH MOVES EASTWARD...IT WILL CONTINUE TO INTRODUCE DRIER...MORE STABLE AIR TO NORTHERN ARIZONA. SATELLITE IMAGERY SHOWS THE AREA WEST OF A LINE FROM ABOUT KAYENTA TO PRESCOTT TO BE DOTTED WITH ONLY FAIR WEATHER CUMULUS. THIS AREA CORRESPONDS NICELY WITH AN AREA OF LOWER EQUIVALENT POTENTIAL TEMPERATURE SLOWLY MAKING ITS WAY EASTWARD ACROSS THE STATE. EAST OF THE KAYENTA-PRESCOTT LINE CLOUDINESS IS MORE WIDESPREAD...BUT CONVECTION AND ASSOCIATED HEAVIER PRECIPITATION IS ANCHORED OVER THE HIGHER TERRAIN OF THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS. THIS AREA CORRESPONDS WELL TO NEGATIVE LIFTED INDICES. WHERE STORMS HAVE DEVELOPED TODAY...EXPECT THEM TO DIE OUT LATER THIS EVENING. FOR TUESDAY THROUGH THURSDAY...THE GFS AND NAM TELL SLIGHTLY DIFFERENT TALES WHEN IT COMES TO A DRYING TREND. THE GFS INTRODUCES MORE DRY AIR FOR A LONGER PERIOD. THE NAM DOESNT DRY THINGS OUT AS MUCH OR FOR AS LONG. EITHER WAY...EXPECT TO SEE A DECIDED DOWNTURN IN THUNDERSTORM ACTIVITY ACROSS NORTHERN ARIZONA FOR THE NEXT COUPLE OF DAYS. THE ONLY EXCEPTION COULD BE OVER THE WHITE MOUNTAINS WHERE A BIT OF AFTERNOON ACTIVITY MAY LINGER. FOR FRIDAY AND BEYOND...EXPECT THE REINTRODUCTION OF MOISTURE AND INSTABILITY. && AVIATION...FOR THE 00Z PACKAGE...SCATTERED TO NUMEROUS TSRA WILL CONTINUE THROUGH 03Z WITH VSBY 2SM AND CIGS BKN020 IN THE HEAVIER SHOWERS...MAINLY ALONG AND SOUTH OF INTERSTATE 40 AND EAST OF INTERSTATE 17. ISOLATED TSRA ELSEWHERE WITH BASES BETWEEN 10K TO 13K FEET MSL. THUNDERSTORMS DIMINISHING AFTER 04Z...WITH ISOLD SHOWERS THROUGH 08Z AND AREAS OF CEILINGS 7-10 KFT AGL TIL 14Z OVER THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && HOWARD/TC
Hazardous weather outlook, Aug 6, 9:40 AM MST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST MON AUG 6 2007 AZZ004>018-037>040-070700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 940 AM MST MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT DIMINISHED THUNDERSTORM ACTIVITY WEST OF A LINE FROM PAGE TO PRESCOTT. EAST OF THAT LINE...EXPECT SCATTERED THUNDERSTORMS TO FIRST DEVELOP BY LATE MORNING OVER THE HIGH TERRAIN OF APACHE COUNTY. DEVELOPMENT OVER CENTRAL PORTIONS OF THE STATE WILL BE DELAYED DUE TO LINGERING CLOUD COVER. STORMS WILL MOVE SLOWLY FROM SOUTHWEST TO NORTHEAST. SLOW STORM MOVEMENT WILL INCREASE THE POTENTIAL FOR LOCALIZED FLOODING. EXPECT ACTIVITY TO DIE DOWN AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRIER...MORE STABLE CONDITIONS OVER WESTERN ARIZONA WILL MOVE EASTWARD THROUGH MIDWEEK BRINGING A DOWNTURN IN CONVECTIVE ACTIVITY. IT APPEARS MORE MOISTURE WILL RETURN TO THE NORTHLAND BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOWARD
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.